MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SINGLE LOCKING DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SINGLE LOCKING DRILL GUIDE
Catalog Number 387.286
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.It is unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Reporter is synthes sales consultant.A device history record (dhr) review was conducted for part number: 387.286, lot number: 4413509: date of manufacture: 21-oct-2002, place of manufacture: (b)(4), part expiration date: none, list of nonconformances: material review report.Description of dhr review: there was one (1) ncr generated during production, material review report (mrr).This nonconformance was generated due to 4 out of (b)(4) pieces failing a functional inspection.The 4 pieces were reworked by the supplier and passed subsequent inspections.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.A product investigation was conducted.The following investigations were performed: broken: device condition: visual inspection performed at customer quality (cq) on the returned locking drill guide showed a missing screw that connects the handle to the sleeve portions.Furthermore, the tip portion of the sleeve bushing was observed to be broken.The broken portions were not returned to customer quality.The received device is consistent with the given complaint condition and therefore the complaint condition was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) were reviewed, and no design issues were identified.Dimensional inspection was not able to be performed due to missing screw component.Furthermore, the broken portions were also not returned to customer quality.Review of the device history record(s) showed that there were no issues during the manufacture of the product that are relevant to complaint condition.Dhr review showed an mrr ((b)(4)) that was generated to address 4 out of (b)(4) devices that are failing functional inspection which is irrelevant to missing screw and broken tip complaint conditions.Furthermore, the 4 devices were observed to be reworked and passed the subsequent inspections.Therefore, no issues were identified that would contribute to this complaint condition.With the age of the device with consistent usage for over 16 years and the device raw material review performed showing no issues with material confirms that there are no indications that the material could have contributed to complaint condition.Conclusion: a definitive root cause could not be determined from the provided information.However, it is likely that any unintended forces encountered by the device during usage/handling could have contributed to this complaint condition.The complaint condition was confirmed, and no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2018 that a single locking drill guide is missing a set screw during a routine inspection.There was no patient involvement.This report is for one (1) single locking drill guide.This is report 1 of 1 for complaint (b)(4).

Brand Name
SINGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7832862
Report Number2939274-2018-53544
Device Sequence Number2062152
Product Code FZX
UDI-Device Identifier10705034770994
UDI-Public(01)10705034770994
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.286
Device Lot Number4413509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1